Arkansas, 2010

Tornado and Flash Flood in Arkansas, April 23 to 24, 2010

April 23 to 24, 2010 · NWS MEG · 5 events in 4 counties and zones

A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$188,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere. Numerous showers and thunderstorms developed across Eastern Arkansas and North Mississippi during the evening hours of April 23rd. Some storms became severe producing damaging winds and flash flooding. These storms pushed out of the area by the early morning hours of April 24th, 2010 as a strong low pressure developed across the Southern Plains and pushed east with an associated cold front. Additional showers and thunderstorms developed ahead of the low pressure system and cold front during the day on April 24th. Numerous storms became severe producing large hail, damaging winds, flash flooding and tornadoes. The storms moved out of the area by the mid-evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 23, 2:04 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 23, 2:04 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT FRI APR 23 2010

.DISCUSSION...

CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.

MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.

COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.

ARS

&&

AVIATION...

18Z TAF CYCLE (23/18Z-24/18Z)

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE
MIDSOUTH FROM THE SOUTHWEST BETWEEN 19Z AND 24/03Z...A FEW STORMS
MAY BE SEVERE. OTHERWISE VFR TO OCCASIONALLY MVFR CEILINGS WILL
OCCUR THIS AFTERNOON OUTSIDE SHOWERS AND THUNDERSTORMS. WIDESPREAD
MVFR CEILINGS WILL SPREAD OVER THE AREA FROM THE SOUTHWEST AFTER
24/01Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL SPREAD
OVER THE REGION FROM THE SOUTHWEST AFT 24/09Z...IFR CONDITIONS
BECOMING LIKELY. GUSTY SOUTH WINDS THIS AFTERNOON DIMINISHING SOME
AFTER SUNSET...THEN INCREASING AGAIN LATE TONIGHT AND SATURDAY
MORNING AS A STRENGTHENING SURFACE LOW MOVES INTO THE MIDSOUTH
FROM THE SOUTHWEST. WINDS BACKING TO THE SE BY LATE TONIGHT AT
KMEM...KMKL...AND KTUP...AND BECOMING EASTERLY AT KJBR.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  77  58  74 /  70 100  20  20
MKL  66  75  56  73 /  70 100  40  20
JBR  65  74  55  72 /  70 100  20  20
TUP  67  78  58  76 /  70 100  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 23, 7:07 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT FRI APR 23 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241515-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
807 AM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE LATER THIS
AFTERNOON AND EVENING ACROSS SOUTHWESTERN PORTIONS OF THE MID
SOUTH. THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS ALL OF
EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM
WALNUT RIDGE ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON
MISSISSIPPI.

PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA
FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS
POTENTIAL SEVERE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK
WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY.
THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS.

A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM
CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MID SOUTH.

CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND
POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE LIKELY LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE
MID SOUTH. SKYWARN ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE
MID SOUTH ON SATURDAY.

JLH

In the hours before

Special weather statement, Apr 23, 2:31 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT FRI APR 23 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
331 PM CDT FRI APR 23 2010

...MAJOR SEVERE WEATHER OUTBREAK EXPECTED TONIGHT AND AGAIN ON
SATURDAY...

A WARM...MOIST...AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE MID
SOUTH. THE UNSTABLE AIRMASS IN COMBINATION WITH INCREASING WIND
SHEAR IS EXPECTED TO PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE
THUNDERSTORMS TO DEVELOP AND PERSIST ACROSS THE MID SOUTH TONIGHT.
ANY THUNDERSTORM THAT BECOMES SEVERE WILL HAVE THE POTENTIAL TO
CONTAIN DAMAGING WINDS...LARGE HAIL AND STRONG TORNADOES. SOME
TORNADOES MAY OCCUR DURING THE NIGHTTIME HOURS WHEN THE DANGERS OF
TORNADOES ARE INCREASED.

AN INCREASED THREAT FOR SEVERE THUNDERSTORMS EXISTS ON SATURDAY AS
A RAPIDLY STRENGTHENING SURFACE LOW TRACKS FROM SOUTH TEXAS TO
SOUTHERN INDIANA. A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED TO
UNFOLD SATURDAY MORNING ACROSS MOST OF THE MID SOUTH. THE BEST CHANCE
OF SEVERE THUNDERSTORMS SATURDAY WILL BE ALONG AND EAST OF THE
MISSISSIPPI RIVER. EVEN STRONGER WIND SHEAR AND A CONTINUATION OF
UNSTABLE CONDITIONS COULD PRODUCE STRONG TORNADOES...LARGE
HAIL...AND WIDESPREAD WIND DAMAGE. FLASH FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS AND A FLASH FLOOD WATCH IS IN EFFECT
FROM 7 AM SATURDAY UNTIL 7 PM SATURDAY FOR THE ENTIRE MID SOUTH.

THE BEST WINDOW FOR SEVERE WEATHER WILL BE FROM NOW UNTIL MIDNIGHT
AND FROM 6 AM TO 4 PM SATURDAY.

RESIDENTS OF THE MID SOUTH SHOULD PREPARE FOR SEVERE WEATHER AND
STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS
POTENTIALLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A
WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION...
YOU SHOULD REVIEW SEVERE WEATHER SAFETY RULES...KNOW THE DIFFERENCE
BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS
INTO ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA.

FOR INFORMATION ABOUT SEVERE WEATHER SAFETY...GO TO:

HTTP://WEATHER.GOV/MEMPHIS/?N=PREPAREDNESS (ALL LOWERCASE)

FOR MORE INFORMATION ABOUT NOAA WEATHER RADIO...GO TO:

HTTP://WEATHER.GOV/MEMPHIS/?N=ALLHAZARDSRADIO (ALL LOWERCASE)
Special weather statement, Apr 23, 3:49 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT FRI APR 23 2010

ARZ008-009-017-018-232230-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
449 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF COLLEGE CITY AT 449 PM
CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...CORNING...HOXIE...LAKE CHARLES STATE
PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 4:27 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT FRI APR 23 2010

ARZ008-009-017-018-232315-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
527 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER PORTIA AT 527 PM CDT...MOVING NORTHEAST
AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...CORNING...HOXIE...LAKE CHARLES STATE
PARK...MARMADUKE...PIGGOTT...POCAHONTAS...RECTOR AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The radar

The Memphis radar (KNQA), 146 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
April 23, 4:55 PM CST to 5:20 PM CST
Where
Lawrence County, 1.61 mi SSE of Strawberry to 1.53 mi W of College City
Measured
74 kt (85 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.950, -91.305

Straight line winds completely destroyed a shop building, a tractor barn and damaged wooden high voltage transmission poles and lines along County Road 410 near College City. In addition, large trees were toppled at Williams Baptist College. Winds were measured in College City at 67 mph. A tree was knocked down on Highway 25 between Strawberry and Saffell as well. In Alicia, large wooden high voltage transmission poles and lines were damaged. Scattered damage to trees, small sheds, and outbuildings occurred along Highway 230, Highway 91 and Highway 228 between Alicia and Sedewick. Sheet metal from the Morgan Portable Building plant was blown onto the Walnut Ridge Regional Airport grounds. A few signs at the airport were damaged as well. A home on County Road 723 received major damage as the garage and sunroom were destroyed and part of the roof was blown off. The school district in Hoxie reported damage to an awning at the elementary school and to the roof of a dug out and ticket booth at the athletic fields. Several sections of fence and a few signs were damaged on campus as well.

Flash Flood, Lawrence

When
April 23, 5:20 PM CST to 8:15 PM CST
Where
Lawrence County, 3.43 mi N of Lynn to 3.99 mi WNW of Strawberry
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
36.050, -91.251

Heavy rain produced flash flooding all around Lawrence County. At least six inches of water covered roadways near College City. A culvert was washed out on Highway 25, north of Lynn. In addition, Highway 25 between Lynn and Lake Charles was completely underwater as well as Fowler Road in Lawrence County. Both roads were closed as a result.

Thunderstorm Wind, Craighead

When
April 23, 5:29 PM CST to 5:34 PM CST
Where
Craighead County, 1.74 mi N of Herndon to 2.84 mi NNE of Herndon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
35.975, -90.724

Straight line winds blew a 40 ft. section of a fence down at Lake Frierson State Park. In addition, a park vehicle was also damaged with a few shingles blown off of a pavilion.

Thunderstorm Wind, St. Francis

When
April 24, 9:50 AM CST to 9:57 AM CST
Where
St. Francis County, 1.09 mi WNW of Madison to Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.024, -90.739

Straight line winds knocked a few trees down just north of Madison.

Tornado, Mississippi

When
April 24, 1:05 PM CST to 1:08 PM CST
Where
Mississippi County, 0.74 mi NW of Roseland to 1.18 mi NNE of Deese
Rating
EF0
Path length
2.13 mi
Path width
50 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
35.858, -90.109

A tornado briefly touched down west of County Road 305, approximately 3 miles southeast of Manila. The tornado tracked north-northeast for about 2 miles and moved across Mallard Lake. The tornado track was within Big Lake Wildlife Management Area. A few trees were snapped as a result of the tornado.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222831, 222830, 222832, 224948, 222944.